|could it be aids?
May 26, 2006
I have had unprotected sex with someone that (Now) I think had HIV. I referred to my doctor and started PEP immediately. But my concern is that starting from 24 hours from the unprotected sex, (same day as I started PEP) I have the following symptoms. 1- Occasional sore throat (varies throughout the day) 2- Fever (frequent varies trough out the day short term, as soon as I sit somewhere for half hour goes away) 3- Sweating (usually cold sweating) and change of body temperature. 4- dizziness.
Considering the fact that these symptoms started early (24 hours after possible exposure) and while I am taking the PEP, could they be HIV symptoms? Could these symptoms be side effects of the PEP medication? Or could it be a cold that I got in that day?
| Response from Dr. Frascino
I'll be brief. With or without PEP, HIV ARS symptoms do not begin 24 hours after exposure. No way. No how.
I have no way of telling you what is causing your symptoms over the Internet, but I can tell you it's not HIV, since they began 24 hours post-exposure.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.